Hail, Jefferson
- When
- April 13, 4:00 PM CST
- Where
- Jefferson County, 2 mi S of Ryan
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.991, -97.950
A strong upper level storm system was moving through the southwest US toward the Southern Plains during the morning of the 13th. A warm front developed and moved north into northern Texas by afternoon, with moist and unstable air to its south.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A strong upper level storm system was moving through the southwest US toward the Southern Plains during the morning of the 13th. A warm front developed and moved north into northern Texas by afternoon, with moist and unstable air to its south. Thunderstorms developed over western Texas and moved in the southern half of Oklahoma. Nickel-size was the main threat with the thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 13, 1:19 PM CST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
219 PM CDT FRI APR 13 2007
.DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS MOVING ACROSS THE AREA THIS
AFTERNOON AND EVENING... WITH SEVERE STORMS BEGINNING TO DEVELOP
NEAR WEST NORTH TEXAS COUNTIES. SEVERE STORMS WILL BE POSSIBLE THRU
THIS EVENING ACROSS PARTS OF WEST NORTH TEXAS AND OKLAHOMA. A WARM
FRONT EXTENDED ACROSS PARTS OF WESTERN NORTH TEXAS COUNTIES FROM A
SFC LOW THAT WAS LOCATED OVER WEST TEXAS EARLY THIS AFTERNOON. THE
WARM FRONT MAY LIFT FURTHER NORTH TO NEAR THE RED RIVER THIS
AFTERNOON/EARLY EVENING AS THE SFC LOW MOVES ALONG THE BOUNDARY. UPR
LOW... CURRENTLY OVR THE SOUTHERN ROCKIES IN NEW MEXICO... WILL MOVE
EAST AND NORTHEAST ACROSS THE SOUTHERN/CENTRAL PLAINS TONIGHT INTO
SATURDAY. COLD AIR WILL MOVE INTO THE SOUTHERN PLAINS TONIGHT INTO
SATURDAY AS THE SFC LOW MOVES EAST. RAIN WILL BEGIN TO CHANGE OVER
TO SNOW THIS EVENING IN EXTREME NORTHWEST OKLAHOMA AS THE COLD AIR
BEGINS TO MOVE INTO THE AREA. AS THE COLD AIR CONTINUES TO MOVE
SOUTH INTO THE REGION... PRECIP MAY MIX OR CHANGE OVER TO SNOW
ACROSS APPROXIMATELY THE NORTHERN HALF OF OKLAHOMA OVERNIGHT. SNOW
ACCUMULATIONS WILL BE POSSIBLE IN PARTS OF NORTHERN OK... WITH THE
HIGHEST ACCUMULATIONS IN NORTHWEST OK. SNOW ACCUMULATIONS ARE TRICKY
TO FORECAST FOR TONIGHT DUE TO THE WARM GROUND AND SNOW LIKELY
FALLING FOR AWHILE WITH SFC TEMPS ABOVE FREEZING. HOWEVER... ONE TO
THREE INCHES WILL BE POSSIBLE IN NORTHWEST OK SO WILL CONT WITH SNOW
ADVISORY FOR TONIGHT.
PRECIP WILL END SATURDAY AS UPR LOW MOVES AWAY FROM REGION. SFC HIGH
WILL BUILD INTO THE REGION SATURDAY. THE SFC HIGH WILL CAUSE WINDS
TO BECOME LIGHT SATURDAY NIGHT/SUNDAY MORNING. WITH THE UPPER SYSTEM
EXITING REGION SKIES WILL ALSO CLEAR SATURDAY NIGHT. WITH CLEARING
SKIES AND LIGHT WINDS... PORTIONS OF OKLAHOMA... APPROX THE NORTHERN
THIRD OF THE STATE... MAY SEE TEMPERATURES AT OR BELOW FREEZING ONCE
AGAIN. WINDS WILL SHIFT BACK TO THE SOUTH SUNDAY AS UPR TROUGH MOVES
ONTO THE WEST COAST CAUSING LEE SURFACE TROUGH TO BEGIN TO DEVELOP.
THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE MONDAY INTO TUESDAY AS
STORM SYSTEM APPROACHES AND MOVES ACROSS THE SOUTHERN PLAINS. REST
OF EXTENDED WILL REMAIN DRY WITH WARMER TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 38 52 34 66 / 70 20 0 0
HOBART OK 36 54 34 69 / 40 10 0 0
WICHITA FALLS TX 40 58 38 71 / 30 10 0 0
GAGE OK 31 52 30 68 / 90 20 0 0
PONCA CITY OK 35 49 32 63 / 100 30 10 0
DURANT OK 45 54 37 68 / 80 20 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...SNOW ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT SATURDAY FOR
OKZ004>006-009-010.
TX...NONE.
&&
08/25HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT FRI APR 13 2007
OKZ004>048-050>052-TXZ083>090-141200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT FRI APR 13 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS SOUTH OF A LINE EXTENDING FROM CHEYENNE...TO
WATONGA...TO CHANDLER IN OKLAHOMA...AND INCLUDES ALL OF WESTERN
NORTH TEXAS.
TIMING...
STRONG TO SEVERE THUNDERSTORMS WILL INCREASE IN NUMBER DURING THE
DAY...WITH THE STRONGEST THUNDERSTORMS DEVELOPING BY MID-AFTERNOON.
THE THUNDERSTORMS WILL FINALLY DIMINISH LATE THIS EVENING.
IMPACTS...
NUMEROUS STORMS THROUGHOUT THE SLIGHT RISK AREA WILL PRODUCE LARGE
HAIL THAT COULD CAUSE MINOR DAMAGE TO AUTOMOBILES...ROOFTOPS...AND
TENDER VEGETATION. ONE OR TWO OF THE STRONGEST STORMS MAY PRODUCE
HAIL LARGER THAN GOLF BALLS...WHICH MAY CAUSE MODERATE
DAMAGE...INCLUDING BROKEN GLASS ON AUTOMOBILES AND BUILDINGS.
STORMS IN TEXAS AND ALONG THE RED RIVER IN OKLAHOMA ARE EXPECTED TO
BE THE STRONGEST AND MAY PRODUCE WIND GUSTS TO 70 MPH. ISOLATED
TORNADOES ARE POSSIBLE...MAINLY OVER WESTERN NORTH TEXAS AND THE RED
RIVER VALLEY OF SOUTHERN OKLAHOMA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS UNTIL 10 PM.
DISCUSSION...
AN INTENSE UPPER LEVEL JET STREAM WILL REMAIN OVER THE SOUTHERN
PLAINS TODAY...ANCHORED BY A TROUGH THAT WILL MOVE FROM NEAR EL PASO
TEXAS TO NORTHWEST OKLAHOMA BY MIDNIGHT. AT THE SURFACE...A WARM
FRONT LOCATED SOUTH OF THE RED RIVER WILL MOVE SLIGHTLY NORTHWARD
THIS AFTERNOON. A BROAD LOW LEVEL JET WILL CONTINUE TO RAPIDLY BRING
MOIST AND UNSTABLE AIR INTO THE SLIGHT RISK AREA...WHILE THE UPPER
LEVELS PROVIDE LIFT FOR NEARLY CONTINUOUS DEVELOPMENT OF STRONG TO
SEVERE THUNDERSTORMS. THE VAST MAJORITY OF THESE STORMS WILL BE
ELEVATED ABOVE A LAYER OF STABLE COLD AIR NEAR THE SURFACE...MEANING
THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND HEAVY RAIN.
WIND SHEAR OVER THE ENTIRE REGION WILL SUPPORT ROTATING UPDRAFTS
WHICH MAY PRODUCE HAIL AROUND GOLFBALL SIZE.
A CHANCE FOR EVEN MORE SIGNIFICANT STORMS MAY DEVELOP FROM
MID-AFTERNOON INTO THE EVENING OVER WESTERN NORTH TEXAS AND THE RED
RIVER VALLEY OF SOUTHERN OKLAHOMA...SOUTH OF A LINE FROM ALTUS TO
DUNCAN TO ATOKA. THIS AREA WILL BE IN CLOSE PROXIMITY TO THE MAIN
WARM FRONT. THIS WILL MAXIMIZE THE AVAILABLE INSTABILITY...AND BRING
STORM BASES CLOSER TO THE SURFACE. STORMS IN THIS REGION COULD
PRODUCE HAIL LARGER THAN GOLF BALLS...DAMAGING STRAIGHT LINE
WINDS...AND ISOLATED TORNADOES.
THUNDERSTORMS WILL GRADUALLY EXIT THE REGION FROM WEST TO EAST
DURING THE EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
HAZARDOUS WINTER WEATHER WILL AFFECT PARTS OF THE AREA. A SNOW
ADVISORY IS IN EFFECT FOR FAR NORTHWEST OKLAHOMA. PLEASE REFER TO
THE LATEST VERSION OF THIS PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE AGAIN IN THE FORECAST LATE MONDAY THROUGH TUESDAY.
MOISTURE AND INSTABILITY MAY BE LATE TO RETURN...BUT WITH ANOTHER
STRONG UPPER LEVEL SYSTEM...AN ISOLATED SEVERE STORM CANNOT BE RULED
OUT.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
TY/11PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
402 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL WICHITA FALLS 33.91N 98.50W
04/13/2007 E1.75 INCH WICHITA TX AMATEUR RADIO
AT THE COUNTY EOC
&&
SMITHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 408 PM CDT FRI APR 13 2007 OKZ044-132130- COTTON OK- 408 PM CDT FRI APR 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 19 MILES SOUTH OF RANDLETT AT 408 PM CDT...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SOME WEAKENING OF THIS STORM IS LIKELY BUT LARGE HAIL MAY OCCUR WITH THIS STORM ACROSS MAINLY EASTERN COTTON COUNTY BY 430 PM. PEOPLE IN COTTON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 413 PM CDT FRI APR 13 2007 OKZ018>020-026-132130- LINCOLN OK-LOGAN OK-KINGFISHER OK-PAYNE OK- 413 PM CDT FRI APR 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KINGFISHER...LINCOLN...LOGAN AND PAYNE COUNTIES. ISOLATED STRONG THUNDERSTORMS WERE LOCATED NEAR DOVER...CRESCENT AND PERKINS AT 413 PM CDT. THE STORMS WERE MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND GUSTY WINDS ARE LIKELY WITH THESE STORMS. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
414 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL LAKESIDE CITY 33.83N 98.54W
04/13/2007 E1.25 INCH ARCHER TX AMATEUR RADIO
&&
JLPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
426 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL DEAN 33.93N 98.37W
04/13/2007 E1.25 INCH CLAY TX PUBLIC
&&
JLPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
444 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL THORNBERRY 34.06N 98.39W
04/13/2007 E0.88 INCH CLAY TX AMATEUR RADIO
&&
SMITHThe Altus AFB radar (KFDR), 103 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30127, 30128.